Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Norman, OK

June 3, 2012Roger Mills County, Oklahoma

NWS Norman, OK issued this special weather statement at Jun 3, 2012, 8:21 PM CDT for Roger Mills County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2012, 8:21 PM CDT (01:21 UTC)
Expired
Jun 3, 2012, 8:45 PM CDT
In force
24 min
Issued by
NWS Norman, OK

County Roger Mills County, OK

The radar

The Altus AFB radar (KFDR), 180 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1465 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1465 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
2757 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

512 
WWUS84 KOUN 040122
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
821 PM CDT SUN JUN 3 2012

OKZ009-014-040145-
ROGER MILLS OK-ELLIS OK-
821 PM CDT SUN JUN 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR ROGER MILLS AND SOUTH CENTRAL 
ELLIS COUNTIES UNTIL 845 PM CDT...

AT 817 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CRAWFORD...
MOVING EAST-SOUTHEAST AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS 
LOCATED IN EASTERN HEMPHILL COUNTY TEXAS TO THE NORTHWEST OF REYDON.

HAZARDS INCLUDE...

LOCATIONS IMPACTED INCLUDE...
REYDON...CRAWFORD...DURHAM AND ROLL. 

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING 
WEATHER CONDITIONS.

LAT...LON 3596 10000 3589 9957 3563 9966 3565 10000
TIME...MOT...LOC 0117Z 286DEG 10KT 3581 9981 

$$

..SPEG.

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jun 3, 6:00 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jun 3, 6:00 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
600 PM CDT SUN JUN 3 2012

.AVIATION...
TSTMS DEVELOPING OVER THE EASTERN TX PANHANDLE AND FAR WESTERN OK
EARLY THIS EVENING ARE EXPECTED TO INCREASE IN COVERAGE DURING THE
EVENING HOURS AND MOVE SOUTHEASTWARD THROUGH MUCH OF OK. WILL
INCLUDE TSTM TEMPO GROUPS FOR ALL BUT KSPS AS THE STORM COMPLEX
MOVES ACROSS THE AREA. BRIEF PD OF MVFR/IFR WITH THE STORMS...OTRW
VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD.

&&

.PREV DISCUSSION... /ISSUED 236 PM CDT SUN JUN 3 2012/

.DISCUSSION...
COMPLEX SCENARIO FOR LATER TODAY AND TONIGHT AS MODELS DEPICT
SEVERAL DIFFERENT SOLUTIONS. WILL FOLLOW NAM MORE CLOSELY FOR
TODAY/TONIGHT. EXPECT BAND OF SHOWERS AND ISOLATED STORMS TO
CONTINUE TO MOVE ACROSS MAINLY NORTHERN OKLAHOMA EARLY THIS AFTN
AND THEN EXIT EAST. ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT
IS THEN EXPECTED TO OCCUR BY MID/LATE AFTN ACROSS PORTIONS OF
NORTHWEST INTO WESTERN OKLAHOMA ALONG APPROACHING SFC FRONT AND
DIFFUSE DRYLINE NEAR WESTERN BORDER. THIS WILL EVENTUALLY TURN
INTO MCS DURING EVENING AND OVERNIGHT AND MOVE EAST AND SOUTHEAST
ACROSS A GOOD PORTION OF OKLAHOMA.

SEVERE STORMS ARE LIKELY AS A VERY UNSTABLE AIRMASS WILL BE IN
PLACE ACROSS THE AREA FOR THIS AFTN WITH VERY LARGE HAIL AND SOME
WIND POTENTIAL. SEVERE POSSIBILITIES MAY LINGER OVERNIGHT... WITH
MAIN IMPACT DAMAGING WIND GUSTS AND VERY HEAVY RAINFALL. STORMS
MAY LINGER ACROSS SOUTHEAST MONDAY MORNING.

EXPECTED MAIN SURFACE BOUNDARY WILL THEN LINGER NEAR RED RIVER AND
WILL CONTINUE WITH SOME HIGHER POPS ACROSS THESE AREAS INTO
TUE/WED AS BOUNDARY ACTS AS FOCUS.

OTHERWISE... MOISTURE PLUME AND DAYTIME HEATING MAY ALLOW SOME
SCATTERED AFTN/EVENING STORMS JUST ABOUT ANY DAY THIS WEEK AND
WILL MAINTAIN LOW POPS THROUGH END OF WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  69  91  70  85 /  60  20  20  20
HOBART OK         69  95  70  87 /  60  20  30  20
WICHITA FALLS TX  73  95  72  89 /  20  30  30  30
GAGE OK           68  93  64  87 /  60  20  20  20
PONCA CITY OK     69  89  68  85 /  60  20  20  20
DURANT OK         72  89  72  87 /  40  30  30  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

26/30
Hazardous weather outlook, Jun 3, 12:08 PM CDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1208 PM CDT SUN JUN 3 2012

OKZ004>048-050>052-TXZ083>090-041200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1208 PM CDT SUN JUN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
OVERNIGHT ACROSS OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE RISK AREA INCLUDES ALL OF OKLAHOMA AND NORTH TEXAS IN THE
NATIONAL WEATHER SERVICE NORMAN FORECAST AREA.

TIMING...
SEVERE STORMS WILL BE POSSIBLE AS EARLY AS MID AFTERNOON... WITH
MORE WIDESPREAD SEVERE STORMS POSSIBLE THIS EVENING AND OVERNIGHT.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE READY FOR SEVERE WEATHER OPERATIONS.

DISCUSSION...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
ACROSS PORTIONS OF OKLAHOMA AND NORTH TEXAS... WITH THE MOST
WIDESPREAD STORMS LIKELY DEVELOPING IN NORTHWEST OKLAHOMA. DUE TO
HIGH INSTABILITY DEVELOPING OVER THE AREA... THE STRONGEST STORMS
WILL BE CAPABLE OF PRODUCING HAIL LARGER THAN BASEBALLS AND WIND
GUSTS OVER 65 MPH.

THE THUNDERSTORMS OVER NORTHWEST OKLAHOMA AND THE NORTHEASTERN
PANHANDLES WILL LIKELY EXPAND INTO A THUNDERSTORM COMPLEX THAT WILL
MOVE EAST OR EAST-SOUTHEAST ACROSS PORTIONS OF NORTHERN AND CENTRAL
OKLAHOMA THIS EVENING AND OVERNIGHT. HAIL UP TO THE SIZE OF GOLF
BALLS AND 65 MPH WINDS WILL BE POSSIBLE WITH THE STRONGER
STORMS...ESPECIALLY DURING THE EVENING HOURS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL REMAIN POSSIBLE MONDAY THROUGH SATURDAY...BUT THE
CHANCE FOR ORGANIZED SEVERE STORMS WILL BE LOW.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
5 AM MONDAY JUNE 4.

In the hours before

Special weather statement, Jun 3, 6:06 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
606 PM CDT SUN JUN 3 2012

OKZ004-009-032330-
HARPER OK-ELLIS OK-
606 PM CDT SUN JUN 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARPER AND
NORTHWESTERN ELLIS COUNTIES UNTIL 630 PM CDT...

AT 605 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SLAPOUT...
MOVING EAST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
LAVERNE.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP
RAPIDLY AS THE STORM APPROACHES SOUTHWEST HARPER AND NORTHWEST
ELLIS COUNTIES. STAY ALERT AND LISTEN FOR WARNINGS.

LAT...LON 3678 10000 3682 9990 3682 9987 3659 9982
      3655 9982 3654 10000
TIME...MOT...LOC 2305Z 256DEG 9KT 3664 10009

..SPEG.
Special weather statement, Jun 3, 8:07 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
807 PM CDT SUN JUN 3 2012

OKZ033-TXZ083-040130-
HARMON OK-HARDEMAN TX-
807 PM CDT SUN JUN 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARMON AND
NORTHWESTERN HARDEMAN COUNTIES UNTIL 830 PM CDT...

AT 801 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CHILDRESS...
MOVING EAST AT 30 MPH. WINDS OVER 50 MPH WERE REPORTED AT THE
CHILDRESS AIRPORT. WINDS FROM THESE THUNDERSTORMS WILL BE POSSIBLE
IN SOUTHERN HARMON AND WESTERN HARDEMAN COUNTIES.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LAT...LON 3464 9993 3462 9979 3451 9980 3450 9983
      3447 9981 3440 9981 3435 9982 3437 9999
      3464 9999
TIME...MOT...LOC 0101Z 274DEG 27KT 3451 10023

..SPEG.
Special weather statement, Jun 3, 8:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
821 PM CDT SUN JUN 3 2012

OKZ009-014-040145-
ROGER MILLS OK-ELLIS OK-
821 PM CDT SUN JUN 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR ROGER MILLS AND SOUTH CENTRAL
ELLIS COUNTIES UNTIL 845 PM CDT...

AT 817 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CRAWFORD...
MOVING EAST-SOUTHEAST AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS
LOCATED IN EASTERN HEMPHILL COUNTY TEXAS TO THE NORTHWEST OF REYDON.

HAZARDS INCLUDE...

LOCATIONS IMPACTED INCLUDE...
REYDON...CRAWFORD...DURHAM AND ROLL.

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3596 10000 3589 9957 3563 9966 3565 10000
TIME...MOT...LOC 0117Z 286DEG 10KT 3581 9981

..SPEG.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:55 PM CDTSpecial Weather StatementOUNRoger Mills35 min
Jun 3, 9:20 PM CDTSpecial Weather StatementOUNCuster25 min
Jun 3, 9:26 PM CDTSevere Thunderstorm WarningOUNCuster, Roger Mills64 min
Jun 3, 10:07 PM CDTSpecial Weather StatementOUNGreer, Harmon, Jackson23 min
Jun 3, 10:26 PM CDTSevere Thunderstorm WarningOUNCaddo, Custer, Washita64 min
Jun 3, 10:38 PM CDTSpecial Weather StatementOUNGreer, Harmon, Jackson, Kiowa, Tillman52 min
Jun 3, 11:07 PM CDTSpecial Weather StatementOUNKay23 min
Jun 3, 11:19 PM CDTSevere Thunderstorm WarningOUNKay26 min
Jun 3, 11:27 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian27 min
Jun 3, 11:49 PM CDTSpecial Weather StatementOUNCanadian26 min
Jun 4, 12:04 AM CDTSpecial Weather StatementOUNCanadian26 min
Jun 4, 2:45 AM CDTSpecial Weather StatementOUNKay30 min
Jun 4, 5:25 AM CDTSpecial Weather StatementOUNHughes35 min
Jun 4, 5:30 AM CDTSpecial Weather StatementOUNCuster30 min
Jun 4, 5:56 AM CDTSpecial Weather StatementOUNCuster34 min
Jun 4, 7:30 AM CDTSpecial Weather StatementOUNJohnston30 min
Jun 4, 7:46 AM CDTSpecial Weather StatementOUNComanche29 min
Jun 4, 8:16 AM CDTSpecial Weather StatementOUNComanche29 min
Jun 3, 8:07 PM CDTSpecial Weather StatementOUNHardeman23 min
Jun 3, 8:34 PM CDTSpecial Weather StatementOUNHardeman26 min
Jun 3, 9:11 PM CDTSpecial Weather StatementOUNFoard, Hardeman34 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.